What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 1:07 PM EST, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 6, 1:07 PM EST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
207 PM EDT Sun Aug 6 2017
.NEAR TERM /Tonight-Monday/...
Tonight...With Ridge axis drifting northward and drier air
slipping up the FL peninsula expect only isolated activity south
of a line from GNV to SGJ while deeper moisture with PWATS near 2
inches will still support scattered showers and storms from I-10
northward across SE GA through the evening hours with a few
strong storms with gusty winds, frequent lightning and heavy
rainfall as the storms move off to the NE at 10-15 mph. Activity
will fade across SE GA around midnight with partly cloudy skies
and muggy conditions overnight as temps fall into the lower to
middle 70s inland and upper 70s/near 80 along the river/coast.
Monday...As ridge axis lift northward into SE GA some drier
airmass will filter in aloft with PWATS dropping to 1.7 to 1.9
area-wide, but this will also allow for better daytime heating and
still enough atmospheric moisture to kick off isolated to
scattered showers/storms by the afternoon hours with storm
coverage generally in the 20-40% range with best coverage in
deepest moisture across SE GA although a secondary max is expected
across inland NE FL as Gulf/Atlc coast sea breeze fronts meet
later in the day. Although still slightly below climo coverage for
early August. A few storms may become strong with gusty winds,
lightning and locally heavy rainfall as mid level temps at 500mb
remain near climo around -6C. A bit better isolation should allow
for Max Temps to reach into the lower to middle 90s inland and
near 90 at the coast and expect afternoon heat indices
approaching 105 degrees once again.
.SHORT TERM /Monday night - Tuesday night/...
Monday night...The surface ridge will bisect the region near the
FL/GA line during the evening hours. The SE flow will prevail
around the southside of the Atlantic Ridge over Florida where
isold to scattered showers and thunderstorms will persist west of
highway 301 into the I-75 corridor through early to mid evening.
On the northside of the Atlantic ridge, steering winds over
southeast Georgia winds will be out of the southwest pushing
isold to scattered convection back eastward over the interior back
toward coastal SE Georgia during the bulk of the evening.
Isolated to scattered convection in the evening will dissipate
overnight into early Tue morning with lows in the mid 70s.
Tuesday and Tuesday night...Low level ridge will remain near or
nudge slightly north of the FL/GA border. This will allow for
strong Atlantic sea breeze in the afternoon pushing convection
further inland in the afternoon and evening. Soundings from NAM
and GFS show a more favorable thermodynamic profile for convection
Tuesday, specifically for inland SE GA. Will continue with higher
POPs in the that area as well as Suwanee Valley area around 50-70
percent, then lower elsewhere. Strong gusty winds and locally
heavy rain will be the primary concerns with storms in the
afternoon given elevated PWATS (2 to 2.25"), estimated SBCAPE of
2500-3000 J/kg and DCAPE between 850-1000 J/kg. Max temps fcst in
lower 90s most areas...a little lower along the coastal areas as
the sea breeze pushes inland. Convection should slowly fade
overnight with lows in the lower to mid 70s Tuesday night.
.LONG TERM /Wednesday-Saturday/...
.Wednesday...With the axis of the surface ridge north of the
Altamaha River Basin with wind flow being primarily from the SE
for most of the day. This will allow for ready inland transition
of the Atlantic afternoon sea breeze. The Atlantic seabreeze will
meet up with the Gulf seabreeze late afternoon near I-75 corridor.
Diurnally driven scattered to numerous showers and storms are
anticipated, with the better chances for interior locations
skewing toward the western portions west of highway 301 later in
the day.
.Thursday through Saturday...with a bit less convection on Thu as
drier air filters in from the southeast north of an upper level
ridge moving across srn FL. Sfc ridge begins to strengthen a bit
over the area Fri and Sat resulting in stronger southeasterly
flow. Adequate moisture remains with PWATs more than 1.7 inches
over the area and thus continued to forecast mainly scattered
diurnal showers and storms driven by sea breezes with best rain
chances over the inland areas. Temps will remain at or slightly
above normal.
&&
.AVIATION...
Still expect some scattered showers/storms to pop-up near JAX
metro TAF sites northward to SSI by 20z and will keep VCTS
through about 00z, otherwise expect VFR conds through tonight with
some lingering high clouds.
&&
.MARINE...
With Ridge axis to slide through the waters tonight and north of
the waters through much of this week. A general SE flow is
expected at 10-15 knots with seas 2-4 feet and local sea breezes
at the coast.
Rip Currents: Moderate Risk with some longer period swells at
times in the SE Flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 93 74 91 / 40 30 30 60
SSI 78 88 78 87 / 20 20 30 40
JAX 74 92 75 90 / 20 20 20 40
SGJ 77 89 78 88 / 10 20 10 30
GNV 73 92 74 91 / 10 30 30 40
OCF 75 92 75 91 / 10 30 30 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Hess/Cordero/McGinnis
Hazardous weather outlook, Aug 6, 2:28 AM EST, 15 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
328 AM EDT Sun Aug 6 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-070830-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
328 AM EDT Sun Aug 6 2017
...MODERATE RISK OF RIP CURRENTS AT NORTHEAST FLORIDA BEACHES...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are expected to develop during the
mid to late afternoon mainly from near the I-10 corridor
north into southeast Georgia. A few storms may become strong
and produce strong and gusty winds in addition to frequent
lightning and locally heavy rain.
There is a Moderate Risk of rip currents at the northeast
Florida beaches due to a lingering long period swell.
A River Flood warning is in effect for the St. Marys River at
Macclenny where minor flooding will occur.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered mainly afternoon and evening thunderstorms are expected
each day. A few strong storms will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected to be needed at this time.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Aug 6, 3:48 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
448 PM EDT SUN AUG 6 2017
FLZ035-036-062115-
Alachua FL-Gilchrist FL-
448 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILCHRIST AND
SOUTHWESTERN ALACHUA COUNTIES UNTIL 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Archer, or 12 miles north of Bronson, moving north
at 20 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Alachua, Archer and Newberry.
LAT...LON 2978 8271 2977 8241 2948 8250 2948 8256
2954 8256 2954 8265 2953 8265 2956 8266
2956 8272
TIME...MOT...LOC 2048Z 181DEG 15KT 2962 8259
ELSENHEIMERSpecial weather statement, Aug 6, 3:52 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
452 PM EDT SUN AUG 6 2017
GAZ136-153-062130-
Inland Glynn GA-Wayne GA-
452 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm over
Thalmann, or 11 miles northwest of Dock Junction. This storm was
nearly stationary.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Everett, Thalmann and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3119 8157 3119 8177 3128 8175 3130 8173
3133 8173 3136 8178 3142 8177 3151 8165
3149 8164 3147 8161 3145 8163 3144 8161
3143 8161 3139 8157 3134 8149
TIME...MOT...LOC 2052Z 191DEG 3KT 3130 8168
ELSENHEIMERSpecial weather statement, Aug 6, 4:52 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
552 PM EDT SUN AUG 6 2017
FLZ024-025-062215-
Inland Duval FL-Inland Nassau FL-
552 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND WEST
CENTRAL DUVAL COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cisco Gardens, or 9 miles west of Jacksonville, moving north at 15
mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Cisco Gardens, Ortega, Normandy, Bryceville, Baldwin and Whitehouse
Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3026 8170 3025 8200 3044 8199 3044 8167
TIME...MOT...LOC 2152Z 181DEG 13KT 3035 8181
ELSENHEIMER
Special weather statement, Aug 6, 4:56 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
556 PM EDT SUN AUG 6 2017
FLZ022-030-031-062230-
Columbia FL-Union FL-Bradford FL-
556 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRADFORD...UNION AND
SOUTHEASTERN COLUMBIA COUNTIES UNTIL 630 PM EDT...
At 556 PM EDT, Doppler radar was tracking a strong thunderstorm over
Worthington Springs, or over Worthington Spring, moving north at 15
mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake Butler, Worthington Spring, Worthington Springs, Palestine
Community, Upland Pines, Groves, Providence, Watertown, Lulu and
Dukes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3020 8246 3014 8246 3014 8231 2988 8236
2989 8239 2992 8241 2993 8245 2993 8247
2994 8248 2994 8252 2992 8254 2993 8255
2992 8258 3020 8261
TIME...MOT...LOC 2156Z 181DEG 13KT 2994 8247
ELSENHEIMERSpecial weather statement, Aug 6, 5:15 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT SUN AUG 6 2017
FLZ024-025-062245-
Inland Duval FL-Inland Nassau FL-
615 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU AND CENTRAL
DUVAL COUNTIES UNTIL 645 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bryceville, or 9 miles south of Callahan, moving north at 10 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Callahan, Jacksonville International Arpt, Cisco Gardens, Nassau
Village-Ratliff, Ratliff, Bryceville and Whitehouse Air Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3043 8168 3032 8172 3033 8199 3042 8203
3045 8203 3046 8202 3046 8203 3047 8202
3056 8201 3059 8201 3056 8167
TIME...MOT...LOC 2215Z 171DEG 10KT 3042 8187
ELSENHEIMERSpecial weather statement, Aug 6, 5:45 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
645 PM EDT SUN AUG 6 2017
FLZ022-023-030-062330-
Columbia FL-Baker FL-Union FL-
645 PM EDT SUN AUG 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH
CENTRAL UNION AND CENTRAL COLUMBIA COUNTIES UNTIL 730 PM EDT...
At 645 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sanderson to Watertown. Movement was
northwest at 15 mph.
Wind gusts of 45 to 55 mph can be expected along with possible minor
wind damage.
Locations impacted include...
Lake City, Five Points, Watertown, Winfield, Suwannee Valley, Olustee
and Sanderson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3034 8268 3040 8265 3044 8266 3042 8222
3014 8217 3014 8245 3013 8246 3011 8246
3011 8265 3026 8280 3027 8279
TIME...MOT...LOC 2245Z 148DEG 15KT 3018 8229 3018 8261
ELSENHEIMER